MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number MICL13.7
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); No Code Available (3191)
Date of Event 09/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lens was returned dry, taped to a plastic container.Visual inspection found no visible damage to the lens.There was evidence of residue on the lens.(b)(4).No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 13.7mm micl13.7 implantable collamer lens, -15.5 diopter, in the patients left eye (os) on (b)(6) 2018.At one day post-op, the lens was trying to protrude through the pupil and was kinked (too big).The pupil would not constrict.The lens was explanted on (b)(6) 2018 but the pupil remained dilated.The incision was enlarged slightly to remove the lens and sutures were required.Another lens was not implanted.
 
Additional Manufacturer Narrative
Additional data: the reporter indicated at 1 day post-op, showed high central vault.The intraocular pressure (iop) was high for first few days, yet 1 day post-op, the eye was soft with flat anterior chamber.2 day post-op, iop 28mmhg.The surgeon felt the orbscan wtw may have been measured incorrectly.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key7954052
Report Number2023826-2018-01504
Device Sequence Number19120298
Product Code MTA
UDI-Device Identifier00841542103671
UDI-Public00841542103671
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model NumberMICL13.7
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2018
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/04/2018
Initial Report FDA Received Date10/10/2018
Supplement Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR